# SDR CA040520003

- Difficulty date: May 20, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Cessna 150M
- Aircraft time: 6,831 hours
- Engine: Cont O200A
- Propeller: Mcauly 1A102OCM
- System (JASC): 8011 · Engine Starter
- Part: Retaining Ring
- Part number: 640174
- Condition: Dislodged
- Location: Starter Gear
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) STARTER GEAR RETAINING RING (P/N 6401740) DISENGAGED FROM THE STARTER SHAFT AND LODGED IN THE STARTER GEAR NEEDLE BEARING (P/N 639788). THE NEEDLE BEARING FAILED WITH THE BEARING NEEDLES ENTERING THE ENGINE REAR CASE AND OIL SYSTEM.  THE NEEDLES IN THE OIL SYSTEM DAMAGED THE FOLLOWING PARTS:  OIL PUMP GEARS (2) P/N'S 3562 AND 21343 REAR CASE(1) P/N 640174STARTER DRIVE AND CLUTCH (1) P/N 641500.
